Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 354, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Nov 12, 2005, 6:01 PM CST for Ottawa County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2005, 6:01 PM CST (00:01 UTC)
- Expired
- Nov 12, 2005, 6:38 PM CST
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 6:05 PM CST | HAIL 0.75 | Picher, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 12, 5:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 130001 SVRTSA OKC115-130100- /O.NEW.KTSA.SV.W.0354.051113T0001Z-051113T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 601 PM CST SAT NOV 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 700 PM CST * AT 557 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF COMMERCE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PICHER AND QUAPAW. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3699 9501 3691 9494 3696 9463 3701 9475 $$
1 follow-up statement
000 WWUS54 KTSA 130038 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 638 PM CST SAT NOV 12 2005 OKC115-130048- /O.CAN.KTSA.SV.W.0354.000000T0000Z-051113T0100Z/ OTTAWA OK- 638 PM CST SAT NOV 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS AND MOVED NORTHEAST OF THE COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST. LAT...LON 3699 9501 3691 9494 3696 9463 3701 9475 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 3:08 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Nov 12, 3:08 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CST SAT NOV 12 2005
.DISCUSSION...
DRY LINE MAKING PROGRESS EASTWARD AND WAS LOCATED NEAR THE TULSA
METRO AT 3 PM. DEW POINTS IN THE LOW-MID 60S AHEAD OF IT WITH
TEMPS IN THE 70S YIELDING MUCAPES OF 1500-2000. UPPER LOW
CONTINUES TO LIFT NORTHEAST TOWARD THE UPPER MISSISSIPPI VALLEY
LEAVING POTENTIAL FOR THUNDERSTORM DEVELOPMENT UP TO CONVERGENCE
ALONG THE DRY LINE...WHICH HAS NOT BEEN THAT IMPRESSIVE THUS FAR.
ANOTHER LIMITING FACTOR WILL BE LOSS OF DAYTIME HEATING AS WE ARE
NOW AT ABOUT PEAK HEATING TIME. SHEAR PROFILES DO SUGGEST THAT ANY
DEVELOPING STORMS HAVE A GOOD CHANCE OF BEING SEVERE...ESP IF SFC-
BASED. WILL NEED TO MAKE SOME LAST MINUTE ADJUSTMENTS TO FIRST
PERIOD POPS BEFORE SENDING FORECAST PACKAGE.
DRIER AIR WILL SWEEP ACROSS THE AREA TONIGHT WITH STORMS ENDING BY
MIDNIGHT. WITH DIMINISHING WINDS AND DRY LOW LEVEL AIRMASS WILL
COOL OFF NICELY TONIGHT IN MOST OF THE AREA UNDER CLEAR SKIES AND
HAVE UNDERCUT MAV TEMPS SLIGHTLY. HOWEVER NORTH WINDS WILL
INCREASE LATER TONIGHT AND KEEP TEMPS FROM BOTTOMING OUT. NICE
AFTERNOON MONDAY ALBEIT A LITTLE BREEZY.
PRECIP CHANCES RETURN SUNDAY NIGHT AND EARLY MONDAY AS MOIST
SOUTHERLY LOW LEVEL FLOW OVERRUNS SHALLOW COOL AIR WITH DEVELOPING
WARM FRONT LIFTING ACROSS FORECAST AREA IN ADVANCE OF ANOTHER
UPPER SHORTWAVE. EXPECT TO SEE SOME ELEVATED STORMS OVER SOUTH
SECTIONS LATE SUNDAY NIGHT AND SPREAD NORTH DURING THE MORNING.
STRONG COLD FRONT STILL EXPECTED TO ARRIVE SOMETIME MONDAY NIGHT
BRINGING IN COLDEST AIR OF THE SEASON THUS FAR. TIMING OF PASSAGE
IS STILL QUESTIONABLE BUT SHOULD BE THROUGH ALL BUT THE EXTREME
SOUTH BY 12Z TUESDAY. THE REST OF EXTENDED RIDGE AMPLIFIES OVER
THE WESTERN CONUS WITH NORTHERLY FLOW OVER THE PLAINS. A
REINFORCING SHOT OF COOL AIR ON FRIDAY WHICH LOOKS MORE
SIGNIFICANT WITH LATEST GFS RUN. HAVE NOT MADE ANY SIG CHANCES TO
EXTENDED AT THIS TIME..BUT FRIDAY HIGHS MAY NEED TO BE LOWERED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 48 69 44 68 / 10 0 20 30
FSM 57 73 48 74 / 60 10 30 40
MLC 53 71 52 74 / 30 10 30 30
BVO 42 65 39 67 / 10 0 10 30
FYV 51 67 45 66 / 50 10 20 40
BYV 51 65 43 65 / 60 10 20 40
MKO 52 68 46 69 / 30 10 20 30
MIO 50 66 40 64 / 40 10 10 30
F10 51 68 47 72 / 10 0 20 30
HHW 60 76 60 78 / 40 10 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 14Hazardous weather outlook, Nov 12, 1:00 PM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST SAT NOV 12 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST SAT NOV 12 2005
...A FEW SEVERE STORMS LIKELY LATE THIS AFTERNOON AND EVENING...
...HIGH FIRE DANGER CONTINUES ACROSS EASTERN OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
ONSET...AFTER 400 PM.
AREA AT GREATEST RISK...SOUTH OF A BERRYVILLE...FORT SMITH
...HUGO LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS AND FAR SOUTHEAST OKLAHOMA.
ONSET...AFTER 400 PM.
AREA AT GREATEST RISK...SOUTH OF A BERRYVILLE...FORT SMITH
...HUGO LINE.
FIRE WEATHER DANGER.
RISK...ELEVATED
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO THE REGION EARLY
THIS AFTERNOON WITH GUSTY SOUTH WINDS AT 25 TO 35 MPH. A DRY LINE
WILL MOVE INTO EASTERN OKLAHOMA LATE THIS AFTERNOON...MOVING TO NEAR
A MIAMI...MCALESTER LINE BY 600 PM. THE ATMOSPHERE IS EXPECTED TO
BECOME MODERATELY UNSTABLE BY LATE AFTERNOON WITH MUCAPE VALUES IN
EXCESS OF 1500 J/KG. THIS...COUPLED WITH MODERATE TO STRONG DEEP
LAYER SHEAR AND COLD TEMPERATURES ALOFT...WILL ALLOW FOR A FEW
SEVERE THUNDERSTORMS TO DEVELOP ALONG THE DRY LINE BY LATE AFTERNOON
OR EARLY EVENING.
THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
DOWNBURST WINDS. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE
...AS LOW LEVEL WIND FIELDS REMAIN STRONG WITH RELATIVELY LOW LCL
HEIGHTS THROUGH THE EVENING HOURS. THE SEVERE WEATHER THREAT AREA
WILL BE ALONG AND SOUTH OF A MIAMI...MCALESTER LINE...WITH THE
GREATEST SEVERE WEATHER THREAT SOUTH AND EAST OF A BERRYVILLE...
FORT SMITH...HUGO LINE.
THE SEVERE WEATHER THREAT IS EXPECTED TO SHIFT EAST OF THE
FORECAST AREA BY MIDNIGHT AS THE MAIN UPPER LEVEL DYNAMICS LIFT
NORTHEAST OF THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTHWEST ARKANSAS
AND FAR SOUTHEAST OKLAHOMA BY LATE AFTERNOON OR EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE MONDAY
AFTERNOON INTO MONDAY NIGHT AS A STRONG COLD FRONT MOVES THROUGH THE
AREA. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS WEST CENTRAL
ARKANSAS AND FAR SOUTHEAST OKLAHOMA MONDAY NIGHT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Nov 12, 5:35 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CST SAT NOV 12 2005
OKZ057-130000-
CRAIG OK-
535 PM CST SAT NOV 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHEAST CRAIG
AT 535 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF WELCH...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Nov 12, 5:43 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CST SAT NOV 12 2005
OKZ058-130015-
OTTAWA OK-
543 PM CST SAT NOV 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHWEST OTTAWA
AT 543 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF COMMERCE...MOVING EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COMMERCE...QUAPAW...CARDIN AND
PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:58 AM CST | Dense Fog Advisory | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.